MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra engine canister (canister), penumbra engine (engine), and penumbra system ace 68 reperfusion catheter (ace68).During the procedure, after one pass was made, the aspiration speed slowed, and the indicator lights on the engine were off.The physician reset the devices twice and checked the lid of the canister.The indicator lights remained off, and the flow switch was off.Therefore, the canister was removed.The procedure was completed using a new canister and the same engine and ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister revealed a functional device.During functional testing, the canister was tested with a demonstration engine, and the canister was able to hold vacuum pressure within specification and all four vacuum indicator lights illuminated on the engine.The root cause of the reported complaint could not be determined.The supplier performs 100% visual and functional inspection prior to shipping to penumbra.Penumbra performs packaging and label inspection upon receipt prior to shipment to customer.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11586462
Report Number3005168196-2021-00631
Device Sequence Number14527117
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Date Report Sent to FDA01/01/2005